Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Alternative Treatment For Burning Toes Or Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

looking for neuropathy treatment alternatives

I have been HIV+ for almost 2 years. I have the beginnings of peripheral neuropathy in my toes and the bottoms of my feet. I had it worse 5 months ago while on study drugs involving Videx, Sustiva and either TC3 or Zerit and stopped the study Nov....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some of my patients have benefited from acupuncture and/or massage for neuropathy but that has not been a consistent benefit (worth trying). Use of Ca, Mg supplements, N-acetyl carnitine, co-enzyme Q have been helpful in some anecdotal reports... Read more »

neuropathy? not in sole palms and toes

Is it possible for peripheral neuropathy that you experience burning sensation only on the dorsal area of your feet and hand hands and arms but not on the soles of your feet and palms and the toes are not having the burning sensation?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That distribution would be very unusual for standard HIV or HIV drug peripheral neuropathy-would discuss with your HIV doctor and perhaps a neurologist. KH... Read more »

Neuropathy

I have someone who started on medication (efaverenz and Duomune January 2014. Two weeks after start, he started getting numbness, burning sensation and piercing feeling on the fingers and toes. It has now intensified and he cant walk nor hold...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those symptoms are unlikely due to neuropathy from the HIV medicaitons. Efavirenz can cause some unusual nerve side effects particularly in the first weeks on treatment. HIV related nerve problems can also cause some of those symptoms and are more... Read more »

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »
Connect With Others

anybody experiencing neuropathy (tingling burning)

Posted by Anonymous, 2 Replies
i have always been such a healthy person, and now OUT OF THE DAMN BLUE i have burning and tingling feet, which bother me and make it hard for me to stand straight and walk normally. in the mornings and when i take showers, i can see the blood... Read more »

Toes are numb on both

Posted by Rivy, 6 Replies
Hi,
I have been dealing with this for some time now. However, it's gotten worst the past few months and I can't go or do anything without having this neropathy in both my feet toes. Is there anything out there that can cure it without surgery. I... Read more »

Alternative Therapies?

Posted by Anonymous
I have created an internet discussion forum for those who are interested in how alternative therapies can be included in the treatment regimen of those living with HIV or AIDS. It is my hope that there is a need for such a site and that it shall... Read more »

Alternative Therapies?

Posted by Anonymous
I have created an internet discussion forum for those who are interested in sharing information about how alternative therapies can be included in the treatment regimen of those living with HIV or AIDS. It is my hope that there is a need for such a... Read more »